Suggest treatment for itchy lump around the anal area

default
Posted on Wed, 10 Jun 2015 in Lump
Question: Hi, I'm a 19 year old female. This morning I noticed a pea sized hard lump around my anal area. It isn't painful and I haven't had any bleeding or change in bowel habits. However, I have been noticing recently a clear mucus and a little bit of itching (although that could just be because I'm now aware it's there). Is this something I should be concerned about? Thank you.
doctor
Answered by Dr. Kathy Robinson 22 minutes later
Brief Answer:
hemorrhoid

Detailed Answer:
Hello,
It sounds like you have developed a small hemorrhoid. Hemorrhoids can cause some itching but not usually mucus. If you have been on any antibiotics in the last 3 months then there could be some infection going on. Sometimes antibiotics kill off the normal gut bacteria and an infection called clostridium difficile can develop. However with this you should have diarrhea and a lot of mucus, so that is unlikely in your case.
Try to keep your stools soft by adding a fiber supplement if needed. Also drink plenty of water and get regular exercise. All these things help keep the stool soft and keep you regular. Constipation can make hemorrhoids worse.
If it is just a small hemorrhoid it will probably resolve on its own. If it becomes painful or if it is not resolving see your doctor and have them take a look at it to make sure of what it is.
Regards,
Dr Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Clostridium difficile

doctor1 MD

Two consecutive urine cultures have reported staph epi 100,000. The sensitivities included Bactrim (sulfa allergy), erythomycin, and the remaining...

doctor1 MD

I have c difficile, just been treated with vancomycin. I finished the meds i week ago (Thurs) and now my diharrea is back. Today I went to the...

doctor1 MD

I recently was hospitalized and taking antibiotics for UTI. Since last night I have stomach pain and diarrhea. I have had c diff in the past. I am...

doctor1 MD

My aunt has bloody stool and puss discharge, she is in denial that anything is wrong. She was on a strong Antibiotic regiment (probably has...

doctor1 MD

Hi, I had foot surgery and took antibiotics for about 5 weeks total. I'm off them now but my bowel movements have changed and I have cramps,...

doctor1 MD

I recently had to take an antibiotic for a sinus infection . It gave me diarrhea . Unfortunately, now I have very itchy rectum . What cream can...

doctor1 MD

I have just had a cyst removed on my thigh. The dr prescribed clindamycin 150. I took one And had terrible heartburn . I'm taking Pantaprazolr in...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2